Alert archive / California / Wind Advisories in 2015

Wind Advisory 12, NWS Phoenix, AZ

November 2, 2015

NWS Phoenix, AZ issued this wind advisory at Nov 2, 2015, 8:02 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2015, 8:02 PM PST (04:02 UTC)
Expired
Nov 3, 2015, 1:00 AM PST
In force
5 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS75 KPSR 030402
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
902 PM MST MON NOV 2 2015

CAZ033-030900-
/O.NEW.KPSR.WI.Y.0012.151103T0402Z-151103T0900Z/
/O.CON.KPSR.DU.Y.0038.000000T0000Z-151103T0900Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...THE SALTON SEA
802 PM PST MON NOV 2 2015

...WIND ADVISORY IN EFFECT UNTIL 1 AM PST TUESDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST TUESDAY. 

* AFFECTED AREA...IMPERIAL COUNTY...INCLUDING EL CENTRO... 
  IMPERIAL...INTERSTATE 8. 

* TIMING...UNTIL 1 AM PST.

* WINDS...WEST WINDS AT 30 TO 40 MPH WITH OCCASIONAL GUSTS AROUND 50
  MPH.

* VISIBILITY...DROPPING TO AROUND 1 MILE OR LESS.

* IMPACTS...REDUCED VISIBILITIES WILL RESULT IN HAZARDOUS DRIVING
  CONDITIONS. USE CAUTION ESPECIALLY ALONG INTERSTATE 8 THIS EVENING.
  MOTORISTS ALONG NORTH-SOUTH ORIENTED ROADWAYS COULD EXPERIENCE
  DANGEROUS CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$
1 follow-up statement
441 
WWUS75 KPSR 030842
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
142 AM MST TUE NOV 3 2015

...GUSTY WEST WINDS DIMINISHING AND THREAT OF BLOWING DUST ENDING
EARLY THIS MORNING...

CAZ033-030945-
/O.EXP.KPSR.DU.Y.0038.000000T0000Z-151103T0900Z/
/O.EXP.KPSR.WI.Y.0012.000000T0000Z-151103T0900Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...THE SALTON SEA
1242 AM PST TUE NOV 3 2015

...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS
MORNING...
...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

GUSTY WEST WINDS CONTINUED TO DIMINISH LATE THIS AFTERNOON ACROSS
IMPERIAL COUNTY. AT 12 AM WINDS IN MOST LOCATIONS WERE WELL BELOW
WIND ADVISORY CRITERIA...AND ARE EXPECTED TO CONTINUE TO TAPER OFF.
THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 AM. OCCASIONAL
WEST WIND GUSTS UP TO 3O MPH ARE POSSIBLE THROUGH THE MID MORNING
HOURS TODAY. IN ADDITION...DUE TO THE DIMINISHING WINDS...WIDESPREAD
BLOWING DUST AND POOR VISIBILITIES ARE NO LONGER ANTICIPATED...ALTHOUGH
SOME LOCATIONS COULD STILL SEE HAZY CONDITIONS DUE TO BLOWING DUST
INTO THE MID MORNING HOURS TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 2, 7:20 PM PST, 42 minutes earlier.

Area forecast discussion, Nov 2, 7:20 PM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
820 PM MST MON NOV 2 2015

.SYNOPSIS...
A STRONG PACIFIC LOW PRESSURE SYSTEM WILL BRING MUCH COOLER
TEMPERATURES TO THE ENTIRE REGION TOMORROW...AND A CHANCE FOR LIGHT
SHOWERS ACROSS CENTRAL ARIZONA TOMORROW AND WEDNESDAY. A RETURN TO
DRY CONDITIONS AND A SLOW WARMING TREND WILL OCCUR DURING THE END OF
THE WEEK AS HIGH PRESSURE GRADUALLY REBUILDS INTO THE DESERT
SOUTHWEST.

&&

.DISCUSSION...
PRE-FRONTAL WINDS HAVE STARTED INCREASING THIS EVENING ACROSS
SOUTHEAST CALIFORNIA...ESPECIALLY SINCE SUNSET. WINDS AT EL
CENTRO/IMPERIAL ALREADY GUSTING TO 35KTS WITH SOME REPORTS OF BLOWING
DUST. WINDS HAVE BEEN SOMEWHAT LESS TO THE NORTH BUT ARE STARTING TO
TURN AROUND OUT OF THE SOUTHWEST. LOCAL HI-RES MODELS ALONG WITH THE PAST
FEW RUNS OF THE HRRR SUGGEST THESE WINDS WILL CONTINUE FOR THE NEXT
SEVERAL HOURS AND WITH DUST ALREADY REPORTED ACROSS A HIGH-IMPACT
TRAVEL CORRIDOR...FELT IT PRUDENT TO ISSUE A BLOWING DUST ADVISORY
FOR THE NEXT SEVERAL HOURS. VERY MINOR UPDATES TO THE SHORT TERM
GRIDS...OTHERWISE THE INHERITED FORECAST LOOKS IN GOOD SHAPE.

&&

.PREVIOUS DISCUSSION...
A LOW LEVEL COLD FRONT HAS ALREADY PUSHED ONSHORE INTO SERN
CALIFORNIA THROUGH THE SAN DIEGO AND SAN BERNARDINO MOUNTAINS...WITH
A STEEPENED POST FRONTAL SFC PRESSURE GRADIENT FORCING GUSTY WEST
WINDS. CURRENT OBSERVATIONS AND MODEL FORECASTS SUPPORT A BRIEF
PERIOD OF STRONGER WIND GUSTS WITH FROPA...THOUGH REMAINING JUST
BELOW ADVISORY CRITERIA. THIS FRONT WILL REACH THE COLORADO RIVER BY
EARLY TUESDAY MORNING...THEN PROGRESSING INTO CENTRAL ARIZONA TUESDAY
AFTERNOON. THIS FRONT WILL BE THE DELINEATOR OF OUR CURRENT WARM
AIRMASS...AND A FAR COOLER AUTUMN AIRMASS FOR THE REMAINDER OF THE
WEEK.

DESPITE STEEP FRONTOGENETICAL FORCING ASSOCIATED WITH THIS
FROPA...ANALYSIS OF FORECAST SOUNDINGS AND CROSS SECTIONS DEPICT
ONLY LIMITED MOISTURE (ABOUT 8 G/KG) IN THE H8-H7 LAYER. IN
ADDITION...THIS FRONTAL RIBBON OF SATURATION WILL BE TOPPED BY A
WARM LAYER ALOFT...AND THE TEMPORAL DURATION OF FRONTALLY FORCED
ASCENT MAY NOT BE SUFFICIENT PUSH CLOUD DEPTHS TO SUPPORT ORGANIZED
SHOWERS. THE MOST LIKELY OUTCOME THROUGH TUESDAY AFTERNOON WILL BE
ISOLD VERY LIGHT SHOWERS (SPRINKLES) AT LOWER ELEVATION...AND BETTER
CHANCES OF A COUPLE HUNDREDTHS OF ACCUMULATION IN OROGRAPHICALLY
FAVORED LOCATIONS NORTH AND EAST OF PHOENIX.

BY AND LARGE...THE GREATEST OPPORTUNITY FOR ACCUMULATING LIGHT RAIN
THROUGHOUT A GREATER PORTION OF CNTRL ARIZONA WILL OCCUR ON
WEDNESDAY AS THE MAIN COLD CORE AND PV ANOMALY TRAVERSES THE
FORECAST AREA. WHILE H8-H7 MOISTURE VALUES WILL DECREASE CLOSER TO 4-
5G/KG...ADVECTION OF H7 TEMPERATURES NEAR -6C AND H5 TEMPERATURES
NEAR -21C JUXTAPOSED WITH BETTER CYCLONIC JET SUPPORT WILL AID IN
SCT SHOWER DEVELOPMENT (ESPECIALLY BUT NOT EXCLUSIVELY TIED TO
DAYTIME HEATING). CANNOT DISCOUNT SOME EMBEDDED THUNDER WITH ANY OF
THESE SHOWERS DURING PEAK HEATING (MUCAPES UP TO 100 J/KG)...THOUGH
GIVEN THE PROGRESSIVE ADVECTION OF DRY AIR...COVERAGE MAY BE LIMITED
IN TIME AND SPACE. ALSO GIVEN THE SHOWERY NATURE OF THIS
ACTIVITY...NOT EVERY COMMUNITY WILL EXPERIENCE RAINFALL AND SREF
MEANS SUGGEST A WIDE RANGE OF POTENTIAL OUTCOMES (FROM 0.00 TO OVER
ONE HALF INCH). HAVE MADE SOME TARGETED INCREASES TO POPS BASED ON
ENSEMBLE OUTPUT DURING THIS WEDNESDAY TIME FRAME. BY THURSDAY
MORNING...THE TROUGH AXIS WILL RAPIDLY BE PUSHING EAST OF THE
FORECAST AREA WITH LITTLE TO NO CHANCE OF ANY ADDITIONAL SHOWERS
DURING THE DAYLIGHT HOURS.

FRIDAY THROUGH SUNDAY... DRY CONDITIONS AND A SLOW WARMING TREND IS
STILL EXPECTED FOR THIS PERIOD AS HIGH PRESSURE RIDGING ALOFT
GRADUALLY PUSHES EASTWARD INTO THE REGION...WITH NEAR-NORMAL TEMPS
RETURNING BY NEXT WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
WINDS WILL RETAIN AN EASTERLY COMPONENT OVERNIGHT BUT QUICKLY TURN
AROUND OUT OF THE WEST LATE TUESDAY MORNING WITH GUSTS AROUND 20KTS
AS A COLD FRONT MOVES THROUGH THE AREA. AT THE SAME TIME...CIGS WILL
THICKEN AND LIKELY LOWER TO AROUND 8-10KFT. VERY ISOLATED SHOWERS ARE
POSSIBLE COINCIDENT WITH THE FRONTAL PASSAGE BUT AREAL COVERAGE IS
TOO LOW TO INCLUDE IN ANY OF THE TAFS. CONDITIONS WILL DRY OUT DURING
THE AFTERNOON BUT CIGS ARE LIKELY TO HANG IN THE 12-15KFT RANGE
THROUGH TUESDAY NIGHT.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
WINDS ARE INCREASING ACROSS SOUTHEAST CALIFORNIA AND WILL REMAIN
ELEVATED FOR MOST OF THE OVERNIGHT HOURS. HAZE/BLOWING DUST ARE THE
PRIMARY IMPACTS THROUGH 12Z. OTHERWISE WINDS WILL GRADUALLY WEAKEN
WITH LITTLE TO NO CHANCE OF PRECIPITATION AS A COLD FRONT MOVES
THROUGH THE AREA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH MONDAY...
A RATHER STRONG WEATHER SYSTEM WILL MOVE THROUGH ON WEDNESDAY AND
EXIT THE REGION THURSDAY. THIS WILL BRING MUCH COOLER TEMPERATURES
AND MINIMUM AFTERNOON HUMIDITY LEVELS OF 25 TO 40 PERCENT. OVERNIGHT
RECOVERY WILL BE GOOD TO EXCELLENT DURING THIS TIME FRAME. WHILE A
FEW SHOWERS WILL BE POSSIBLE...THE CHANCE OF WETTING RAINS WILL VERY
LIMITED (MOST TO HIGHER TERRAIN LOCATIONS). FOR THE END OF THE WEEK
AND INTO THE WEEKEND...SOMEWHAT DRIER AND WARMER WEATHER WILL RETURN
THOUGH NOT YIELDING ANY FIRE WEATHER CONCERNS.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING
PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...BLOWING DUST ADVISORY UNTIL 1 AM PST TUESDAY FOR CAZ033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/MO/PERCHA
AVIATION...LEINS
FIRE WEATHER...KUHLMAN

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 7:02 PM PSTBlowing Dust AdvisoryPSR6 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.